Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 67, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2008, 6:44 AM CDT for Falls County, Milam County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 6:44 AM CDT (11:44 UTC)
- Expired
- Aug 19, 2008, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Falls County, TX, Milam County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 52 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 191144
FFWFWD
TXC145-331-395-191445-
/O.NEW.KFWD.FF.W.0067.080819T1144Z-080819T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
644 AM CDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FALLS COUNTY IN NORTH CENTRAL TEXAS
NORTH CENTRAL MILAM COUNTY IN SOUTH CENTRAL TEXAS
EXTREME WEST CENTRAL ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 945 AM CDT
* AT 642 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES NORTHEAST OF ROSEBUD...MOVING
NORTHEAST AT 5 MPH. TRAINING OF HEAVY RAIN IS OCCURRING OVER THIS
AREA WHICH ALREADY RECEIVED A FEW INCHES OF RAIN YESTERDAY. THE
FALLS COUNTY SO REPORTS WATER OVER THE ROAD AT THE INTERSECTION OF
HIGHWAYS 6 AND 46. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN THIS MORNING. ANOTHER 2 TO 3 INCHES WILL BE
POSSIBLE THROUGH 945 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...LOTT AND MARLIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.
LAT...LON 3100 9709 3102 9709 3106 9713 3109 9714
3114 9718 3116 9718 3120 9722 3142 9686
3107 9666 3095 9706
$$
82/JLD2 follow-up statements
000
WGUS74 KFWD 191356
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CDT TUE AUG 19 2008
TXC145-331-395-191445-
/O.CON.KFWD.FF.W.0067.000000T0000Z-080819T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALLS TX-ROBERTSON TX-MILAM TX-
856 AM CDT TUE AUG 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTH
CENTRAL MILAM...EXTREME WEST CENTRAL ROBERTSON AND FALLS COUNTIES...
AT 853 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CENTERED 5
MILES SOUTHEAST OF LOTT...MOVING NORTHEAST AT 7 MPH. RADAR INDICATES
THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH OF RAIN
WILL BE POSSIBLE THROUGH 945 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE MARLIN...LOTT...AND ROSEBUD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.
LAT...LON 3100 9709 3102 9709 3106 9713 3109 9714
3114 9718 3116 9718 3120 9722 3142 9686
3107 9666 3095 9706
$$000
WGUS74 KFWD 191451
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
951 AM CDT TUE AUG 19 2008
TXC145-331-395-191457-
/O.EXP.KFWD.FF.W.0067.000000T0000Z-080819T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALLS TX-ROBERTSON TX-MILAM TX-
951 AM CDT TUE AUG 19 2008
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL MILAM...EXTREME WEST
CENTRAL ROBERTSON AND FALLS COUNTIES EXPIRED AT 945 AM CDT...
THE HEAVY RAINFALL HAS DIMINISHED ACROSS THE WARNED AREA...THEREFORE
THE FLASH FLOOD WARNING EXPIRED AT 945 AM CDT. SOME LOCALLY HEAVY
RAINS WILL BE POSSIBLE ACROSS NORTHERN MILAM COUNTY...NEAR AND NORTH
OF CAMERON...THROUGH 1030 AM. THIS RAIN ACTIVITY WAS MOVING EAST AT
10 MPH.
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR PARTS
OF ROBERTSON...EXTREME EASTERN FALLS...LIMESTONE...FREESTONE...AND
LEON COUNTIES. HEAVY RAINS REMAIN CONCENTRATED IN THESE AREAS.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3100 9709 3102 9709 3106 9713 3109 9714
3114 9718 3116 9718 3120 9722 3142 9686
3107 9666 3095 9706
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:18 AM CDT, 26 minutes earlier.
Area forecast discussion, Aug 19, 6:18 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 618 AM CDT TUE AUG 19 2008 .AVIATION... 12Z TAF PACKAGE A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS NORTH TEXAS AND CIGS HAVE DROPPED INTO IFR IN THE METROPLEX AND LIFR AT KACT. EXPECT IFR CIGS TO CONTINUE FOR A FEW HOURS AND THEN CIGS WILL BEGIN TO SLOWLY LIFT AND SHOULD REACH MVFR CATEGORY BY LATE MORNING. BEST CHANCE FOR RAIN AT THE AIRPORTS WILL BE THIS MORNING AND THEN MORE SCATTERED ACTIVITY IS EXPECTED THIS AFTERNOON. MOST OF THE RAIN ACTIVITY THIS AFTERNOON MAY REMAIN EAST OF THE I-35 CORRIDOR. WITH MORE SCATTERED ACTIVITY EXPECTED THIS AFTERNOON... CIGS SHOULD LIFT INTO VFR EXCEPT FOR IN SHOWERS. A RETURN OF LOW CLOUDS IS EXPECTED OVERNIGHT WITH IFR CIGS AGAIN LATE TONIGHT. A SURFACE LOW WILL REMAIN IN THE VICINITY TODAY SO WINDS ARE EXPECTED TO REMAIN EAST TO NORTHEAST. A SHIFT TO THE NORTH IS EXPECTED OVERNIGHT. 82/JLD && .PREV DISCUSSION... /ISSUED 240 AM CDT TUE AUG 19 2008/ CHALLENGING FORECAST EARLY THIS MORNING...MAINLY IN REGARDS TO CONVECTIVE TRENDS RELATED TO UPPER LOW NOW SWINGING SEWD ACROSS THE CHILDRESS/WICHITA FALLS AREAS...WHERE NOCTURNALLY...MOST CONCENTRATED CONVECTION HAS FOCUSED IN/JUST EAST OF THE CENTER OF THIS CIRCULATION ALOFT. GUT FEELING IS THIS SYSTEM IS TAKING ON HYBRID CHARACTERISTICS OF A WARM CORE/TROPICAL/ AND COLD CORE SYSTEM NOW THAT IT/S ENTERING A REGION OF TROPICAL-LIKE MOISTURE. WITH SLOW SEWD DRIFT OVER N TX EXPECTED TODAY AND STRIPE OF BETTER MOISTURE BEING OVER THE NE 1/2 OF N TX...THIS IS HOW WELL ALIGN BEST POPS/ WEATHER AS WELL. CATEGORICAL NRN/ERN COUNTIES...TAPERING DOWN TO LIKELY/CHANCE POPS OVER THE SW...WHERE SOME DRIER MID-LVL AIR WILL LIKELY ENTRAIN IN FOR MORE DIURNAL/SCATTERED COVERAGE. PER RADAR/GAGE QPF AMOUNTS PAST 24 HRS...AND EXPECTED QPF TODAY OVER AREAS N OF I-20/E OF I-35...WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THOSE AREAS ALONG/NORTH OF I-20 CORRIDOR AND ALONG/EAST OF I-35 CORRIDOR. THOUGH RAIN AND STORMS WILL BE PERIODIC OVER CONSTANT ...THE THOUGHT HERE IS THAT WITH SUCH RICH MOISTURE BEING LIFTED BY SHORTWAVE ENERGY ANY SCATTERED THUNDERSTORMS WILL BE PROFICIENT RAIN MAKERS WITH SOME 1-3 INCH AMOUNTS...WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES NOT OUT OF THE QUESTION. A WEAK SFC LOW WILL SHUNT SSE AND DRAG A WEAK FRONT THROUGH WRN HALF OF CWA TONIGHT INTO WED...WITH BEST MOISTURE/LIFT E OF I-35 AND WILL HOLD HIGHEST POPS OVER ERN COUNTIES...LOWER TO THE WEST. UPPER LOW WILL BEGIN TO SLOWLY LIFT NNE AWAY FROM AREA WED NIGHT/THURS AS KICKER SYSTEM BEGINS DROPPING SE THROUGH THE PAC NW/ROCKIES. DURING THIS TIME...WE EXPECT MORE DIURNAL TYPE ACTIVITY WITH BETTER CHANCES E OF I-35. BY LATE THURS INTO FRI...SYSTEM LIFTS AWAY AND SUB- TROPICAL RIDGE WILL BUILD IN BEHIND IT WITH DRIER/HOTTER WEATHER THE RESULT. WEVE LIKELY BEEN SPOILED WITH THESE COOLER TEMPS...BUT THE 90S WILL RETURN AS WE REMAIN IN THE LATTER HALF OF AUGUST. LOW POPS NEXT WEEKEND ONLY DUE TO WEAKNESS IN UPPER LEVELS OVER EAST TX...BUT CONFIDENCE NOT GOOD THIS FAR OUT. /05 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 70 84 72 91 / 90 60 40 20 20 WACO, TX 85 69 87 70 92 / 70 50 40 20 20 PARIS, TX 75 66 80 66 87 / 100 70 60 40 40 DENTON, TX 78 67 83 68 90 / 100 60 40 20 20 MCKINNEY, TX 77 66 82 67 89 / 100 70 60 30 20 DALLAS, TX 79 70 83 72 90 / 90 60 50 20 20 TERRELL, TX 78 69 82 69 90 / 90 70 60 30 30 CORSICANA, TX 82 70 85 69 92 / 80 70 50 30 20 TEMPLE, TX 84 69 87 69 92 / 70 50 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-118>123-133>135-145>148-158>162-174-175. && 82/05
Hazardous weather outlook, Aug 19, 3:17 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 AM CDT TUE AUG 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS TODAY AND TONIGHT THAT MAY PRODUCE LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES. HOWEVER...THE MAIN HAZARDOUS THREAT FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR FLASH FLOODING DUE TO VERY HEAVY RAINFALL ACROSS NORTH TEXAS. WIDESPREAD RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES ARE EXPECTED TODAY WITH SOME LOCATIONS POTENTIALLY RECEIVING OVER FOUR INCHES OF RAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM FOR LOCATIONS NORTH AND EAST OF A LINE FROM GRAHAM TO FORT WORTH TO KILLEEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON THURSDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE SOUTHEAST AND EAST ON FRIDAY AFTERNOON AND SATURDAY. THUNDERSTORM CHANCES THEN OVERSPREAD ALL OF NORTH TEXAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 82/JLD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:59 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 2 hr |
| Aug 19, 2:50 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Cooke, Dallas and 32 more | 40 hr |
| Aug 19, 4:45 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 90 min |
| Aug 19, 5:18 AM CDT | Flash Flood Warning | FWD | Jack, Montague, Wise | 3 hr |
| Aug 19, 5:41 AM CDT | Flash Flood Warning | FWD | Falls, Freestone, Limestone | 3 hr |
| Aug 19, 5:59 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Aug 19, 6:29 AM CDT | Areal Flood Warning | FWD | Jack | 3 hr |
| Aug 19, 8:37 AM CDT | Flash Flood Warning | FWD | Falls, Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 9:11 AM CDT | Areal Flood Advisory | FWD | Cooke | 2 hr |
| Aug 19, 11:20 AM CDT | Areal Flood Advisory | FWD | Denton | 115 min |
| Aug 19, 12:20 PM CDT | Flash Flood Warning | FWD | Denton | 115 min |
| Aug 19, 12:30 PM CDT | Areal Flood Warning | FWD | Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 2:14 PM CDT | Flash Flood Warning | FWD | Denton | 61 min |
| Aug 19, 2:18 PM CDT | River Flood Warning | FWD | Leon, Robertson | 66 hr |
| Aug 19, 3:18 PM CDT | Flash Flood Warning | FWD | Denton | 117 min |
| Aug 19, 5:01 PM CDT | Areal Flood Advisory | FWD | Bosque | 89 min |
| Aug 19, 5:13 PM CDT | Special Weather Statement | FWD | Bosque | 32 min |
| Aug 19, 5:19 PM CDT | Areal Flood Advisory | FWD | Johnson | 117 min |
| Aug 19, 5:40 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Aug 19, 6:34 PM CDT | Special Weather Statement | FWD | Hood | 26 min |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | McLennan | 113 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.